Doctor insights on:
Stop taking it.: The half life of Allegra (fexofenadine) is 14.5 hours in normal individuals. It is metabolized mainly through the liver and GI tract so if you have liver disease it may be metabolized slower. This means that in a normal individual about half of the medication is left after 14.5 hours. ...Read more
Fexofenadine is an antihistamine which is used to treat allergies such as hayfever, and hives. It can be taken once or twice a day. It is a second generation antihistamine and does not cause as much drowsiness as other antihistamines such as Diphenhydramine (benaryl) or chlorpheniramine. Always be careful about drowsiness with any antihistamine especially if driving ...Read more
I typically take an allegra (fexofenadine) 180 in the am and an alavert 10mg at night. Today I accidentally took 1 allegra (fexofenadine) 180 @7am and another at 10pm. Will I be ok?
Yes: Allegra (fexofenadine) is a very safe new generation antihistamine that does not cross the blood-brain barrier, so even more than the recommended dose will not lead to drowsiness or impaired reaction time. However, higher than normal doses of alavert (loratadine) could potentially lead to mild drowsiness. ...Read more
Nothing: You may either become sedated or it could make you jittery. Overall the otc allergy medications are very safe and you would have to take many to have any significant side effects. ...Read more
Yes: Any medication can cause problems if taken in excess. Though I am not familiar with specific symptoms regarding Allegra (fexofenadine) overdose, most of the time, patients will have vomiting, abdominal pain, or headaches. I would imagine that liver problems might occur with too much Allegra (fexofenadine) as it is a medication that is broken down by the liver. Bottom line: don't do it. ...Read more
Most likely: But this would make side effects more likely - dry mouth and eyes for example, perhaps sedation / tiredness. Might think of mixing medicines from different classes if bad allergies are the issue. A primary care provider can help in this regard. ...Read more
No major problem: If this is a plain antihistamine with no decongestant in it, I would expect no serious problem although some minor drowsiness may occur. As, long as you're experiencing no discomfort simply let the medication dissipate. If you have any further concerns, call your physician. ...Read more
Yes: Most people can take even up to 4 doses per day if needed. ...Read more
Yes, but why: Both Allegra and Claritin (loratadine) are new generation antihistamines used to treat allergies. If symptoms are so severe that both medications are needed, see an allergist for a better treatment plan. However, there is no drug interaction if both are taken together at usual doses. ...Read more
Double dosing: Many over-the counter medications are provided at 1/2 the prescription dose. For example, otc Pepcid (famotidine) is 20mg, whereas the prescribed dose is usually 40 mg. This general principle does not apply to all medications and Allegra-D is a good example. Double dosing the pseudofed in this medication could be dangerous. Always ask the pharmacist about safety before double dosing any otc medications. ...Read more
Probably not much: If they were 30 or 60 mg then probably not much. Not sure about 180 mg. Suggest contacting poison control center in your area. The more important question is why you took four. Not to assume anything but if it were intentional in an attempt to harm yourself then seek someone's help now. ...Read more
Pku patients: Allegra (fexofenadine) odt contains phenylalanine, other Allegra (fexofenadine) formulations are ok.
Pregnancy: it's category c, so pregnant women should avoid and use category b
kidney failure: since Allegra (fexofenadine) is excreted by kidneys, a lower dose is used
previous adverse reaction to allegra (fexofenadine). ...Read more
Read the label: There is considerable debate about the accuracy of label expiration dates. However, as a general rule, it is best to adhere to what the label states is the expiration date. This is especially true of liquid medication. ...Read more
Antihistamines: The antihistamines Allegra (fexofenadine), Claritin (loratadine), and zyrtec (cetirizine) can last in your body for more than a week. Most allergists want these medications discontined for a week before they perform skin testing. Some persons are 'slow-metabolizers' and these drugs can be in your system much longer. ...Read more
Depends: If it is the Allegra (fexofenadine) 12 hr formula, you take it twice daily and the 24 hr formula once a day, just as it says on the package. If you feel you need more rx, then you should see your primary doctor, an allergist, or an otolaryngologist for more direction on how to treat your allergies. There are many more medication options plus allergy testing and immunotherapy can be offered. ...Read more
1-2 weeks: Take it 1-2 weeks before deciding if it helps or not. ...Read more
I accidently took two allegra (fexofenadine) today, one this am, one just now. Should I be worried?
Be happy: You did not mention what strength of Allegra (fexofenadine) you took, but I assume you are worried because you took 2 tablets of 180mg each. We use this dose quite often for patients with severe rashes or hives. Also, during the clinical studies prior to the release of allegra, (fexofenadine) doses of up to 540mg were used without ill effects. ...Read more
Is it ok to take allegra (fexofenadine) d everyday instead of only the 15 days stated on the package?
My question is should I go back to allegra (fexofenadine)-d or take the regular allegra (fexofenadine)?
Allegra (fexofenadine) alone: Allegra d contains a decongestant that is a poor long term option. If you are dealing with chronic nasal congestion I would recommend alternative treatment such as a nasal spray like nasonex, (mometasone) flonase, etc. These are more effective long term options for nasal congestion due to allergies or other triggers. ...Read more
How long does it take for allegra (fexofenadine) 24hr to start working? Does not include pseudophedrine.
I got prescribed mecklizine, what exactly does it do? And can I take it with my daily Allegra (fexofenadine)?
Meclizine: Meclizine is an antihistamine that reduces the effects of natural chemical histamine in the body. Meclizine is used to treat or preventnausea, vomiting, and dizziness caused by motion sickness. It is also used to treat symptoms of vertigo (dizziness or spinning sensation) caused by disease that affects your inner ear. Next time ask your doctor what you are being prescribed before taking it. ...Read more
I accidently took a 2nd allegra (fexofenadine) not realizing it was a 24 hr dose 180 mg. Am I in real trouble?
Allegra (fexofenadine): You should be fine. It can make one drowsy at higher doses. ...Read more
- Talk to a doctor online
- What happens if i take too much allegra?
- I accidentally took 2 allegra
- My stomach hurts from inhaling too much bleach what should i do
- What if i accidentally take 2 doses of singulair?
- What happens if i accidentally take two valtrex?
- Taking too much allegra
- Accidentally took too much ibuprofen
- Accidentally took too much zoloft
- What if a child takes too much allegra?